Re: Prednisone (steroid) prescribed and my mom died
First of all, I'm very sorry for your loss.
Sounds like the prednisone she was given was the short burst treatment. You get a large initial dose and then taper off. I think this takes about a week, but I might be misremembering - its been a while since I took it that way.
Steroids are serious drugs, but sometimes they are necessary, and in some cases they can work wonders with pain or other ailments. When I did the short dose schedule, all my nasal and skin allergies went away. My runaway menstrual bleeding stopped. I felt wonderful. It all came back within a week or so of ending the drug. My brother has serious crohn's disease and longterm prednisone kept him alive for many years. On the other hand, he now has beginning cateracts, snapped an achillies tendon and has weight he can't get rid of.
I doubt the short term prednisone treatment of your mother caused high blood pressure that killed her. Hypertensive cardiovascular disease is something that takes years to develop. We all die of something eventually, and most of the time we don't know when that will happen. I'd be more suspicious of the Celebrex as a contributing factor, given the questions about COX-2 inhibitors.